Nevada, 2007Flash Flood and Damaging Wind in Nevada, June 2, 2007
June 2, 2007 · NWS REV · 2 events in 2 counties and zones
Very heavy rainfall caused standing water and flash flooding across portions of far western Nevada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- $5,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rainfall caused standing water and flash flooding across portions of far western Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 2, 2:15 PM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 2:15 PM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT SAT JUN 2 2007
.SHORT TERM...
CLUSTER OF TSTMS OVER NRN MONO INTO DOUGLAS AND SRN LYON COUNTIES
EXPECTED TO GENERATE STRONG OUTFLOW GUSTS AND NEW CELL DEVELOPMENT
OVER PERSHING...CHURCHLL AND MINERAL COUNTIES BY EARLY EVENING AS
THEY COLLIDE WITH OUTFLOWS FROM TSTMS OVER CENTRAL NEVADA MOUNTAINS
IN LANDER AND EASTERN CHURCHILL COUNTIES. LOCAL GUSTS TO 50 MPH
WITH THESE TSTMS COULD GENERATE AREAS OF BLOWING DUSTS IN THE
CARSON AND HUMBOLDT SINK AREAS AROUND FALLON AND LOVELOCK THIS
EVENING. INCREASING SWLY FLOW ON SUNDAY WILL RESULT IN FURTHER
DRYING AND STABLIZATION OF AIRMASS N OF HIGHWAY 50. HELD ONTO
ISOLATED AFTN/EVE TSTMS IN MONO AND MINERAL COUNTIES WHERE ZERO
LI AND SFC CONVERGENCE FORECAST. STRONGER WINDS ON MONDAY AS UPPER
TROUGH APPROACHES PAC NW. CHANCE OF SHOWERS DEVELOPING ACROSS NRN
LASSEN AND NRN WASHOE MON NGT AS TROUGH AND ASSOCIATED FRONTAL
SYSTEM PUSHES INTO NRN CA. MUCH COOLER ON TUESDAY AS THICKNESS
FALLS AROUND 160 DM AND COLD POOL OF MINUS 18-20 C AT 500 MB
TRACKS ACROSS NW NV. SCT SHOWERS AND ISOLATED THUNDERSTORMS
FORECAST TO DEVELOP IN COLD CYCLONIC FLOW N OF JET TUES AND TUES
EVENING MAINLY N OF HIGHWAY 50. FORECAST MAX TEMPS TO DROP
FROM UPPER 80S TO LOWER 90S IN WRN NV VALLEYS TO LOWER TO MID
70S BY TUESDAY. COULD SEE DUSTING OF NEW SNOW IN NRN SIERRA
ABOVE 7000 FEET TUESDAY AFTN AND EVENING. CYLKE
.FIRE WEATHER...
AS COLD FRONT APPROACHES THE REGION MONDAY AFTERNOON...WINDS WILL
PICK UP WITH GUSTS UP TO 35 MPH AT TIMES. THERE IS A POSSIBILITY
THAT THIS FRONT WILL STALL FOR A FEW HOURS ACROSS NWRN NV AND NERN
CA...RESULTING IN CONTINUED DRY AIR WITH HUMIDITY DROPPING BELOW 15
PERCENT OVER THE WRN NV SIERRA FRONT ZONE. THEREFORE A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR FIRE ZONE 450 BETWEEN 1 AND 6 PM MONDAY
AFTERNOON. THE PRESENCE OF EXISTING FIRES FROM TSTM ACTIVITY LATER
TODAY MAY ALSO BE A DETERMINING FACTOR FOR UPGRADING THIS WATCH
WITHIN THE NEXT 12-24 HOURS. MJD
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
LARGE SCALE TROFFING OVER THE WRN CONUS DURING THE LONG TERM LEADING
TO A PERIOD OF BELOW AVG TEMPS. LATEST NCEP ENS MEAN AND ECMWF ARE
IN GENERAL AGREEMENT REGARDING UPPER FLOW PATTERN...WITH FAIRLY LOW
SPREADS BETWEEN 12Z NCEP ENS MEMBERS AT 500MB EVEN INTO FRI/SAT.
INITIAL TROF FCST TO PASS EAST OF THE REGION BY DAYBREAK WED WITH A
SECOND SHORTWAVE MOVING QUICKLY INTO THE REGION LATE WED. SUFFICIENT
700-500MB MOISTURE AND MODEST LIFT IN THE MID/UPPER TROF GFS PER
Q-VECTOR FIELDS...SO WILL CONTINUE SLT CHC FOR -SHRA ACROSS THE NRN
1/3 OF THE CWA WED-WED NIGHT. ADDTL TROF THEN EXPECTED TO MOVE INTO
THE AREA LATE FRI OR SAT...LIKELY BRINGING INCREASING CLOUDS SAT AND
PERHAPS A CHC OF -SHRA BUT TOO UNCERTAIN AT THIS TIME TO MENTION IN
FCST. FOLLOWING ENS MEAN DATA...STRONGEST WINDS IN THE LONG TERM
WILL BE WED...WITH A DIMINISHING TREND THURS-SAT.
CS
&&
.AVIATION...
INCREASING SW FLOW ALOFT WILL LEAD TO A BETTER PUSH OF CONVECTION
INTO WESTERN NEVADA THIS AFTN/EVE...INCLUDING THE RNO/LOL TERMINALS.
GUSTY ERRATIC OUTFLOW WINDS TO 45KT WITH VSBY REDUCTIONS IN AREAS OF
BLDU WILL BE MAIN IMPACTS...ALTHOUGH SIERRA TAF SITES COULD SEE LCL
CIG/VSBY RESTRICTION IN HEAVIER SHOWERS. DIURNAL CONVECTIVE CHCS
SUNDAY WILL BE WELL E OF THE TAF SITES...THE MONO/MINERAL COUNTY
CONVERGENCE ZONE INTO CNTRL NV.
CS
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&
HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 2, 1:50 PM PST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT SAT JUN 2 2007
CAZ072-NVZ003-022230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
250 PM PDT SAT JUN 2 2007
...STRONG THUNDERSTORMS DEVELOPING ALONG THE ALPINE AND DOUGLAS
COUNTY LINE...
AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WOODFORDS TO TOPAZ LAKE...AND MOVING NORTH AT 15 MPH.
OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH
AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR GARDNERVILLE RANCHOS BY 255 PM PDT.
NEAR GARDNERVILLE BY 310 PM PDT.
NEAR JOHNSON LANE BY 330 PM PDT.
TRAVELERS ALONG HIGHWAY 395 FROM HOLBROOK JUNCTION TO MINDEN SHOULD
WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
CS
Special weather statement, Jun 2, 2:08 PM PST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
308 PM PDT SAT JUN 2 2007
CAZ072-073-022240-
GREATER LAKE TAHOE AREA-MONO-
308 PM PDT SAT JUN 2 2007
...STRONG THUNDERSTORMS DEVELOPING FROM NEAR COLEVILLE TO MONITOR
PASS...
AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
TOPAZ LAKE TO COLEVILLE...AND MOVING NORTH AT 5 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE...
NEAR MONITOR PASS BY 315 PM PDT.
NEAR COLEVILLE BY 320 PM PDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
CS
Special weather statement, Jun 2, 3:43 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
443 PM PDT SAT JUN 2 2007
NVZ002-003-030015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
443 PM PDT SAT JUN 2 2007
...STRONG THUNDERSTORM TO AFFECT THE RENO METRO AREA THROUGH 515 PM...
AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE RENO SOUTH MEADOWS...AND MOVING NORTH
AT 5 MPH.
OCCASIONAL DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG WINDS UPER
TO 50 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL...
CONTINUE TO AFFECT THE RENO AND SPARKS METRO AREAS THROUGH 515 PM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
JHW
Special weather statement, Jun 2, 3:43 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
443 PM PDT SAT JUN 2 2007
NVZ002-003-030015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
443 PM PDT SAT JUN 2 2007
...STRONG THUNDERSTORM TO AFFECT THE RENO METRO AREA THROUGH 515 PM...
AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE RENO SOUTH MEADOWS...AND MOVING NORTH
AT 5 MPH.
OCCASIONAL DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG WINDS UP TO
50 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL...
CONTINUE TO AFFECT THE RENO AND SPARKS METRO AREAS THROUGH 515 PM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
JHW
Local storm report, Jun 2, 3:55 PM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 5 SE RENO 39.49N 119.76W
06/02/2007 E0.25 INCH WASHOE NV AMATEUR RADIO
NEAR RATTLESNAKE MOUNTAIN
&&
CSSpecial weather statement, Jun 2, 4:57 PM PST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
557 PM PDT SAT JUN 2 2007
NVZ003-030130-
GREATER RENO-CARSON CITY-MINDEN AREA-
557 PM PDT SAT JUN 2 2007
...A LINE OF STRONG THUNDERSTORMS TO AFFECT INTERSTATE 80 BETWEEN
SPARKS AND WADSWORTH...
AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCKWOOD TO 7 MILES
NORTH OF STAGECOACH...MOVING NORTH AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS. LOCAL PONDING OF WATER ALONG INTERSTATE
80 WILL ALSO OCCUR.
THESE STORMS WILL BE...
NEAR LOCKWOOD BY 605 PM PDT.
NEAR MUSTANG BY 610 PM PDT.
NEAR PATRICK BY 620 PM PDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
JHW
Flash Flood, Washoe
- When
- June 2, 5:00 PM PST to 5:45 PM PST
- Where
- Washoe County, Lockwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.520, -119.650
Very heavy rainfall caused flash flooding in the Lockwood area. A Washoe County official reported 8 inches of standing water on roads near Exit 22 on Interstate 80. At other locations in the area up to a foot of water was running across roads. A fire department chief described areas of water as small lakes.
Thunderstorm Wind, Churchill
- When
- June 2, 6:37 PM PST
- Where
- Churchill County, 6 mi NW of Fallon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.531, -118.859
A trained weather spotter reported numerous trees blown down by strong thunderstorm wind gusts six miles northwest of Fallon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007$395,000 · EF0 · 25 events
- Hail and Damaging Winds in Vermont, June 2, 2007$160,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 2, 2007$115,000 · 59 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 2, 2007$151,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Ohio, June 2, 20073 injured · $13,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 2, 2007$32,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Michigan, June 2, 2007$24,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Colorado, June 2, 20071 injured · 1 in hail · 16 events
- Hail and Damaging Wind in Arkansas, June 2, 2007$25,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Hampshire, June 2, 20071.25 in hail · 19 events
- Damaging Winds in Michigan, June 2, 2007$17,000 · 55 kt wind · 5 events
- Hail in Maine, June 2, 20071 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38156, 38167.